Alert archive / Missouri / Frost Advisories in 2015

Frost Advisory 1, NWS St. Louis, MO

April 22, 201517 counties in Illinois; 29 counties in Missouri

NWS St. Louis, MO issued this frost advisory at Apr 22, 2015, 3:27 PM CDT for 17 counties in Illinois; 29 counties in Missouri. It took effect at Apr 23, 2015, 4:00 AM CDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Apr 22, 2015, 3:27 PM CDT (20:27 UTC)
In effect from
Apr 23, 2015, 4:00 AM CDT
Expired
Apr 23, 2015, 8:00 AM CDT
In force
4 hr
Issued by
NWS St. Louis, MO
All 46 counties

Adams County, IL, Bond County, IL, Brown County, IL, Calhoun County, IL, Clinton County, IL, Fayette County, IL, Greene County, IL, Jersey County, IL, Macoupin County, IL, Madison County, IL, Marion County, IL, Monroe County, IL, Montgomery County, IL, Pike County, IL, Randolph County, IL, Saint Clair County, IL, Washington County, IL, Audrain County, MO, Boone County, MO, Callaway County, MO, City of Saint Louis, MO, Cole County, MO, Crawford County, MO, Franklin County, MO, Gasconade County, MO, Iron County, MO, Jefferson County, MO, Knox County, MO, Lewis County, MO, Lincoln County, MO, Madison County, MO, Marion County, MO, Moniteau County, MO, Monroe County, MO, Montgomery County, MO, Osage County, MO, Pike County, MO, Ralls County, MO, Reynolds County, MO, Saint Charles County, MO, Saint Francois County, MO, Saint Louis County, MO, Sainte Genevieve County, MO, Shelby County, MO, Warren County, MO, Washington County, MO

The radar

The St Louis radar (KLSX), 18 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.5 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2015-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2015-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -41 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1089 m above ground
0-6 km bulk shear
80 kt
0-1 km storm-relative helicity
-41 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

850 
WWUS73 KLSX 222027
NPWLSX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
327 PM CDT WED APR 22 2015

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-231300-
/O.NEW.KLSX.FR.Y.0001.150423T0900Z-150423T1300Z/
ADAMS IL-AUDRAIN MO-BOND IL-BOONE MO-BROWN IL-CALHOUN IL-
CALLAWAY MO-CLINTON IL-COLE MO-CRAWFORD MO-FAYETTE IL-FRANKLIN MO-
GASCONADE MO-GREENE IL-IRON MO-JEFFERSON MO-JERSEY IL-KNOX MO-
LEWIS MO-LINCOLN MO-MACOUPIN IL-MADISON IL-MADISON MO-MARION IL-
MARION MO-MONITEAU MO-MONROE IL-MONROE MO-MONTGOMERY IL-
MONTGOMERY MO-OSAGE MO-PIKE IL-PIKE MO-RALLS MO-RANDOLPH IL-
REYNOLDS MO-SHELBY MO-ST. CHARLES MO-ST. CLAIR IL-ST. FRANCOIS MO-
ST. LOUIS CITY MO-ST. LOUIS MO-STE. GENEVIEVE MO-WARREN MO-
WASHINGTON IL-WASHINGTON MO-
INCLUDING THE CITIES OF...BELLEVILLE...BOWLING GREEN...CHESTER...
COLUMBIA...EDWARDSVILLE...FARMINGTON...HANNIBAL...
JEFFERSON CITY...LITCHFIELD...MEXICO...QUINCY...SALEM...
ST CHARLES...ST LOUIS...UNION...VANDALIA
327 PM CDT WED APR 22 2015

...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM CDT THURSDAY.

* TIMING...TEMPERATURES WILL BE COLD ENOUGH FOR FROST TO FORM
  AFTER 400 AM THURSDAY MORNING.

* TEMPERATURES...IN THE LOW TO MID 30S.

* IMPACTS...SENSITIVE PLANTS AND TREES MAY BE DAMAGED OR KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

&&

$$

CARNEY
1 follow-up statement
774 
WWUS73 KLSX 230901
NPWLSX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
401 AM CDT THU APR 23 2015

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-231300-
/O.CON.KLSX.FR.Y.0001.000000T0000Z-150423T1300Z/
ADAMS IL-AUDRAIN MO-BOND IL-BOONE MO-BROWN IL-CALHOUN IL-
CALLAWAY MO-CLINTON IL-COLE MO-CRAWFORD MO-FAYETTE IL-FRANKLIN MO-
GASCONADE MO-GREENE IL-IRON MO-JEFFERSON MO-JERSEY IL-KNOX MO-
LEWIS MO-LINCOLN MO-MACOUPIN IL-MADISON IL-MADISON MO-MARION IL-
MARION MO-MONITEAU MO-MONROE IL-MONROE MO-MONTGOMERY IL-
MONTGOMERY MO-OSAGE MO-PIKE IL-PIKE MO-RALLS MO-RANDOLPH IL-
REYNOLDS MO-SHELBY MO-ST. CHARLES MO-ST. CLAIR IL-ST. FRANCOIS MO-
ST. LOUIS CITY MO-ST. LOUIS MO-STE. GENEVIEVE MO-WARREN MO-
WASHINGTON IL-WASHINGTON MO-
INCLUDING THE CITIES OF...BELLEVILLE...BOWLING GREEN...CHESTER...
COLUMBIA...EDWARDSVILLE...FARMINGTON...HANNIBAL...
JEFFERSON CITY...LITCHFIELD...MEXICO...QUINCY...SALEM...
ST CHARLES...ST LOUIS...UNION...VANDALIA
401 AM CDT THU APR 23 2015

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

* TIMING...TEMPERATURES WILL BE COLD ENOUGH AND THE WIND WILL BE
  LIGHT ENOUGH FOR FROST TO FORM EARLY THIS MORNING.

* TEMPERATURES...IN THE 30S.

* IMPACTS...SENSITIVE PLANTS AND TREES MAY BE DAMAGED OR KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

&&

$$

GKS

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this frost advisory went out at Apr 22, 3:27 PM CDT, 0 minutes earlier.

Area forecast discussion, Apr 22, 3:27 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
327 PM CDT Wed Apr 22 2015

.SHORT TERM:  (Through Late Tonight)
Issued at 324 PM CDT Wed Apr 22 2015

An elongated ridge of high pressure which stretches from the
east-central Great Plains up into central Canada will continue slide
east tonight.  The southern lobe of anti-cyclonic rotation is
centered over southeast Nebraska and northeast Kansas and will move
over central Missouri by 09-12Z Thursday morning.  This will result
in light and variable wind across much of the forecast area.
Upstream temperatures this morning fell into the low to mid 30s
across southeast Nebraska and northern Kansas.  MOS guidance shows
similar temperatures so this seems very reasonable.  With light wind
and a mostly clear sky, expect areas of frost to form especially in
low-lying/sheltered areas.  Will therefore go ahead and issue a
frost advisory for the entire area since the growing season is in
full swing.

Carney

.LONG TERM:  (Thursday through Next Wednesday)
Issued at 324 PM CDT Wed Apr 22 2015

Even with winds being light and variable under surface ridge on
Thursday, will see temperatures warm up into the low to mid 60s
under mostly sunny skies.

Then by Thursday night, surface ridge to move off to the east ahead
of next weather system. With strong low level flow from the south to
southwest will see low level moisture return ramp up, but still feel
that precipitation will be slow to move into forecast area due to
weak upper level ridge. Just have slight chance pops after 06z
Friday for western portions of forecast area. Lows will range from
the upper 30s far east to the mid 40s far west.

Models for the most part are on the same track with this system,
though the 12z GFS and ECMWF have a rather wonky track for the
surface low compared to the NAM. For now will keep with similar
timing and placement to previous forecast package with precipitation
on the increase during the day Friday. Best chance will be Friday
night through Saturday, before tapering off and exiting Saturday
evening. Depending on track of surface low and precipitation
coverage, will see a wide range of temperatures on Saturday, from
the mid 50s far north to the low 70s far south.

Surface ridge briefly builds in by Sunday with dry conditions
through Monday before next chance of rain moves in Monday night
through Wednesday. Confidence is low on exact details and timing of
the rounds of rain that will be possible with this system, so just
kept slight chance/low chance pops through the period. Temperatures
to remain cool with highs in the 60s and lows in the 40s.

Byrd
&&

.AVIATION:  (For the 18z TAFs through 18z Thursday Afternoon)
Issued at 1240 PM CDT Wed Apr 22 2015

VFR flight conditions are expected to continue through 18Z
Thursday. Gusty northwest flow will diminish later this afternoon,
and should be light and variable by 01-02Z. Expect wind over
central Missouri to veer to the northeast by early to mid Thursday
morning. Wind elsewhere across the area will likely remain northwesterly.

Specifics for KSTL:

VFR flight conditions are expected to continue through 00Z Friday.
Gusty northwest flow will diminish later this afternoon, and
should be light by 01-02Z. Light north-northwest flow will
continue on Thursday.

Carney
&&

.LSX WATCHES/WARNINGS/ADVISORIES:
MO...FROST ADVISORY from 4 AM to 8 AM CDT Thursday FOR Audrain MO-
     Boone MO-Callaway MO-Cole MO-Crawford MO-Franklin MO-
     Gasconade MO-Iron MO-Jefferson MO-Knox MO-Lewis MO-Lincoln
     MO-Madison MO-Marion MO-Moniteau MO-Monroe MO-Montgomery MO-
     Osage MO-Pike MO-Ralls MO-Reynolds MO-Shelby MO-St. Charles
     MO-St. Francois MO-St. Louis City MO-St. Louis MO-Ste.
     Genevieve MO-Warren MO-Washington MO.

IL...FROST ADVISORY from 4 AM to 8 AM CDT Thursday FOR Adams IL-Bond
     IL-Brown IL-Calhoun IL-Clinton IL-Fayette IL-Greene IL-
     Jersey IL-Macoupin IL-Madison IL-Marion IL-Monroe IL-
     Montgomery IL-Pike IL-Randolph IL-St. Clair IL-Washington
     IL.

&&

WFO LSX
Hazardous weather outlook, Apr 22, 4:49 AM CDT, 10 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
449 AM CDT WED APR 22 2015

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-231000-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
449 AM CDT WED APR 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS AN ELEVATED FIRE DANGER THIS AFTERNOON FOR AREAS NORTH OF
INTERSTATE 70.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

2%

Nearby

Frost Advisories in Missouri, 2015Frost Advisories in Illinois, 2015Every frost advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.